Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 121, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 22, 2015, 6:54 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2015, 6:54 AM CDT (11:54 UTC)
- Expired
- Aug 22, 2015, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
858
WGUS54 KTSA 221154
FFWTSA
OKC037-117-221700-
/O.NEW.KTSA.FF.W.0121.150822T1154Z-150822T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
654 AM CDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL NOON CDT
* AT 653 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN AND AN ADDITIONAL ONE TO TWO INCHES WILL BE
POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAWNEE...MANNFORD...OILTON...JENNINGS...HALLETT...TERLTON...MARAMEC
AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3647 9703 3617 9630 3601 9633 3607 9662
3616 9663 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:37 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 22, 6:37 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 637 AM CDT SAT AUG 22 2015 .DISCUSSION... WHOLESALE CHANGES TO FIRST PERIOD OF FORECAST WITH ACTIVE MCS SPINNING THROUGH FORECAST AREA. RAISED POPS...ESPECIALLY NORTH AND LOWERED MAX TEMP. MORE REFINEMENT LIKELY LATER THIS MORNING. GW && .PREV DISCUSSION... /ISSUED 628 AM CDT SAT AUG 22 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. ONGOING SHOWERS/THUNDERSTORMS ACROSS NORTHEAST OK AND NORTHWEST AR SHOULD EVENTUALLY WEAKEN AFTER 16-18Z. ADDITIONAL STORMS POSSIBLE LATE TONIGHT (AFTER 09Z) FOR KBVO/KTUL/KRVS AND POSSIBLY INTO THE NORTHWEST AR TAF SITES. A FEW AREAS OF MVFR CIGS/VSBYS POSSIBLE THIS MORNING WITH IMPROVING CONDITIONS THIS AFTERNOON. PREV DISCUSSION... /ISSUED 258 AM CDT SAT AUG 22 2015/ DISCUSSION... ONGOING THUNDERSTORM COMPLEX ACROSS NORTHEAST OKLAHOMA THIS MORNING SHOWING MODEST SIGNS OF WEAKENING...WITH RADAR REFLECTIVITY INDICATING OUTFLOW BOUNDARY BEGINNING TO PUSH SLIGHTLY FARTHER AHEAD OF THE MAIN CONVECTIVE UPDRAFTS AND A GENERAL WARMING TREND IN SATELLITE CLOUD TOPS. THIS WEAKENING IS COINCIDENT WITH A RELATIVE MINIMUM IN THE INSTABILITY. HOWEVER...SLIGHTLY HIGHER INSTABILITY REMAINS ACROSS FAR EASTERN OKLAHOMA AND INTO NORTHWEST ARKANSAS...SO WOULD EXPECT THAT THE COMPLEX /ESPECIALLY THE PORTION NORTH OF THE APEX NEAR THE HIGHWAY 412 CORRIDOR/ WOULD EITHER MAINTAIN ITS CURRENT INTENSITY OR EVEN STRENGTHEN A BIT PRIOR TO SUNRISE. AT THE VERY LEAST...THE WEAKENING WILL BE A SLOW PROCESS. WITH THUNDERSTORMS LIKELY TO PASS THROUGH THE AREA PRIOR TO THE AFTERNOON HOURS TODAY...HIGH TEMPERATURES WILL WARM CLOSER TO SEASONAL AVERAGES FOR MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ANOTHER COLD FRONT IS SET TO MOVE THROUGH THE REGION LATE TONIGHT AND INTO TOMORROW...WITH ADDITIONAL THUNDERSTORMS ALONG THE FRONT LIKELY TO ARRIVE IN PARTS OF NORTHEAST OKLAHOMA AROUND MIDNIGHT...SPREADING SOUTHWARD THROUGH THE EARLY MORNING AND INTO THE DAYTIME HOURS SUNDAY. SEVERE WEATHER DOES NOT LOOK LIKELY...BUT A SMALL CHANCE WOULD EXIST SUNDAY AFTERNOON ACROSS PARTS OF SOUTHEAST OKLAHOMA AND PERHAPS WEST CENTRAL ARKANSAS WITH ANY DEVELOPMENT NEAR AND SOUTH OF THE FRONT. THUNDERSTORM CHANCES WILL LINGER INTO EARLY NEXT WEEK...ESPECIALLY SOUTH OF INTERSTATE 40...BEFORE THE FRONT FINALLY CLEARS THE AREA AROUND TUESDAY. COOLER TEMPERATURES...ESPECIALLY DURING THE OVERNIGHT...WILL PREVAIL FOR A FEW DAYS BEHIND THE FRONT. TEMPERATURES WILL MODERATE SOME...BUT LIKELY REMAIN BELOW NORMAL...TOWARD THE MIDDLE OF THE UPCOMING WEEK...WITH THE UPPER LEVEL RIDGE REMAINING JUST WEST OF THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 71 82 63 / 80 60 30 20 FSM 87 74 88 69 / 80 10 40 30 MLC 91 75 89 68 / 80 20 40 30 BVO 88 69 81 59 / 80 70 20 10 FYV 82 71 82 61 / 80 20 50 20 BYV 82 70 81 60 / 70 30 50 10 MKO 88 73 84 65 / 80 30 40 30 MIO 85 70 80 58 / 80 70 40 10 F10 90 73 84 65 / 80 40 40 30 HHW 92 74 92 72 / 20 10 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Aug 22, 4:53 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 AM CDT SAT AUG 22 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 AM CDT SAT AUG 22 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THIS MORNING...AND ADDITIONAL RISK LATE TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL POSE A LIMITED SEVERE WEATHER RISK THROUGH MID-MORNING BEFORE WEAKENING. THE STRONGER STORMS COULD PRODUCE SOME HAIL AND GUSTY WINDS...ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA. LOCALLY HEAVY RAINFALL WILL OCCUR AS WELL. A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT...ALONG WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE SEVERE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE FOR SUNDAY INTO EARLY MONDAY AS THE COLD FRONT PUSHES THROUGH THE AREA. THE REMAINDER OF THE WEEK LOOKS DRY...WITH COOL MORNINGS AND MILD AFTERNOON TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 22, 12:54 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 AM CDT SAT AUG 22 2015
OKZ054>056-059>061-064-220645-
NOWATA OK-CREEK OK-TULSA OK-PAWNEE OK-ROGERS OK-OSAGE OK-
WASHINGTON OK-
1254 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOWATA...
WASHINGTON...NORTHWESTERN ROGERS...NORTHWESTERN TULSA...SOUTHEASTERN
PAWNEE...NORTHWESTERN CREEK AND SOUTHEASTERN OSAGE COUNTIES UNTIL 145
AM CDT...
AT 1253 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OKESA TO 6 MILES NORTH
OF WALNUT CREEK STATE PARK TO 5 MILES NORTHWEST OF DRUMRIGHT...AND
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN TULSA...BARTLESVILLE...SAND SPRINGS...SKIATOOK...
COLLINSVILLE...MANNFORD...BARNSDALL...SPERRY...OILTON...RAMONA...
OCHELATA...DELAWARE...AVANT...WESTPORT...VERA...TERLTON...WALNUT
CREEK STATE PARK...OKESA...KEYSTONE STATE PARK AND TALLANT.
LAT...LON 3684 9561 3643 9578 3601 9627 3601 9662
3609 9662 3633 9632 3675 9614
TIME...MOT...LOC 0553Z 255DEG 30KT 3670 9610 3635 9626 3604 9667Special weather statement, Aug 22, 2:03 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CDT SAT AUG 22 2015
OKZ057-061-062-220745-
CRAIG OK-MAYES OK-ROGERS OK-
203 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...CENTRAL
ROGERS AND MAYES COUNTIES UNTIL 245 AM CDT...
AT 202 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF
CHELSEA TO 3 MILES WEST OF TIAWAH TO NEAR CATOOSA...AND MOVING EAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAREMORE...PRYOR...PRYOR CREEK...CHOUTEAU...CHELSEA...INOLA...LOCUST
GROVE...SALINA...LANGLEY...ADAIR...KETCHUM...SPAVINAW...FOYIL...
DISNEY...BIG CABIN...PENSACOLA...HOOT OWL...TIAWAH...CHEROKEE STATE
PARK AND SPAVINAW STATE PARK.
LAT...LON 3625 9506 3609 9535 3613 9557 3614 9559
3613 9559 3614 9561 3616 9562 3616 9575
3623 9569 3655 9549 3659 9500
TIME...MOT...LOC 0702Z 264DEG 28KT 3650 9546 3624 9561 3621 9572Special weather statement, Aug 22, 3:29 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
329 AM CDT SAT AUG 22 2015
OKZ059-220915-
PAWNEE OK-
329 AM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
415 AM CDT...
AT 329 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF MORRISON...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAWNEE...JENNINGS...HALLETT...BLACKBURN...MARAMEC AND SKEDEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3638 9697 3639 9660 3638 9660 3637 9658
3616 9656 3616 9682 3624 9682 3625 9684
3625 9692 3633 9693 3633 9697
TIME...MOT...LOC 0829Z 263DEG 23KT 3630 9693The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:44 PM CDT | Special Weather Statement | TSA | Pawnee | 46 min |
| Aug 22, 12:18 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 42 min |
| Aug 22, 12:54 AM CDT | Special Weather Statement | TSA | Washington | 51 min |
| Aug 22, 2:03 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Aug 22, 3:29 AM CDT | Special Weather Statement | TSA | Pawnee | 46 min |
| Aug 22, 5:10 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Aug 22, 6:39 AM CDT | Areal Flood Advisory | TSA | Creek, Pawnee | 3 hr |
| Aug 22, 8:09 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| Aug 22, 8:27 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Aug 22, 8:43 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 3 hr |
| Aug 22, 8:46 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 44 min |
| Aug 22, 9:12 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Aug 22, 9:31 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 59 min |
| Aug 22, 9:56 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 64 min |
| Aug 22, 10:19 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 56 min |
| Aug 22, 10:35 AM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Aug 22, 10:49 AM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Aug 22, 10:59 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Aug 22, 11:25 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 37 min |
| Aug 22, 11:31 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 44 min |
| Aug 22, 11:49 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 3 hr |
| Aug 22, 12:11 PM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 49 min |
| Aug 22, 12:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 39 min |
| Aug 22, 12:27 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| Aug 22, 1:03 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Aug 22, 1:36 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 39 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.